Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 1992 Jan;26(1):114-6.
doi: 10.1016/0190-9622(92)70018-b.

Photosensitization Caused by Ibuprofen

Affiliations
Case Reports

Photosensitization Caused by Ibuprofen

T Bergner et al. J Am Acad Dermatol. .

Abstract

Several nonsteroid antiinflammatory drugs (e.g., benoxaprofen, carprofen, and piroxicam) are known to induce photosensitivity reactions, but this has not yet been documented for ibuprofen. We observed a photosensitivity reaction in a patient treated with an oral ibuprofen preparation. This patient had a lowered minimal erythema dose for UVA but not for UVB after oral administration of ibuprofen. Results of a photopatch test with the drug were negative. In vitro UVA irradiation of human erythrocytes in the presence of ibuprofen caused ultraviolet dose-dependent phototoxic hemolysis.

Similar articles

See all similar articles

Cited by 6 articles

See all "Cited by" articles

Publication types

LinkOut - more resources

Feedback